Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 23, NWS Cheyenne, WY

December 23, 2007

NWS Cheyenne, WY issued this high wind warning at Dec 23, 2007, 2:58 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2007, 2:58 AM MST (09:58 UTC)
Expired
Dec 23, 2007, 9:37 AM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 230958
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
258 AM MST SUN DEC 23 2007

...STRONG SOUTHWEST TO WEST WINDS THIS MORNING...

.A STRONG PRESSURE GRADIENT WILL PERSIST ACROSS SOUTHEAST WYOMING
THROUGH THE MORNING AND WILL CREATE VERY STRONG WEST TO SOUTHWEST
WINDS. WINDS WILL GRADUALLY TAPER OFF THIS AFTERNOON.

WYZ066-067-069-231800-
/O.NEW.KCYS.HW.W.0023.071223T0958Z-071223T1800Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
258 AM MST SUN DEC 23 2007

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE SOUTHERN
HALF OF PLATTE COUNTY AND AREAS OF WESTERN LARAMIE COUNTY THROUGH
THE EARLY MORNING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO
75 MPH ARE EXPECTED.

PEOPLE PLANNING TO TRAVEL ALONG INTERSTATE 25 BETWEEN WHEATLAND
AND CHUGWATER AND ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE
SHOULD EXPECT THESE GUSTY WINDS. MOTORISTS DRIVING LIGHTWEIGHT OR
HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS75 KCYS 231637
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
937 AM MST SUN DEC 23 2007

WYZ066-067-069-231745-
/O.CAN.KCYS.HW.W.0023.000000T0000Z-071223T1800Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
937 AM MST SUN DEC 23 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. STRONG WEST WINDS HAD BEEN SLOWLY DECREASING OVER
SOUTHEAST WYOMING SINCE 900 AM WITH GUSTS DOWN TO 50 MPH. IT WILL
STILL REMAIN WINDY TODAY WITH WEST TO NORTHWEST WINDS OF 20 TO 35
MPH GUSTING TO 45 MPH BUT THESE ARE BELOW HIGH WIND LEVELS.


$$

JLH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 22, 9:02 PM MST, 5 hours 56 minutes earlier.

Area forecast discussion, Dec 22, 9:02 PM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
902 PM MST SAT DEC 22 2007

.UPDATE...TONIGHT.
HAVE ISSUED A MINOR UPDATE THIS EVENING JUST TO ADJUST
TEMPERATURES AND WESTERN ZONE PRECIPITATION CHANCES SLIGHTLY FOR
THE OVERNIGHT PERIOD. FORECAST TEMPERATURES APPEARED TO BE A
LITTLE COOL WITH THE INCREASING CLOUD COVER IN THE WEST OVERNIGHT
ALONG WITH WINDS EXPECTED TO CONTINUE. RAISED VALUES A
LITTLE...BUT CONFIDENCE A BIT DECREASED BASED ON DOUGLAS ALREADY
DROPPING TO 13 DEGREES THIS EVENING. OVERALL...STILL BELIEVE THAT
RAISING VALUES FOR THE OVERNIGHT WILL PUT US CLOSER TO WHAT
ACTUALLY HAPPENS AS CLOUD COVER INCREASES. AS FOR PRECIPITATION
CHANCES IN CARBON AND ALBANY COUNTIES OVERNIGHT...BELIEVE THAT
BEST CHANCES WILL BE ON THE WEST FACING SLOPES AND TRIED TO ADJUST
NDFD GRIDS TO BETTER REFLECT THIS IDEA. LITTLE TO NO ACCUMULATION
IS EXPECTED AND EVEN KEPT PROBABILITIES JUST AT A CHANCE OVERNIGHT
SINCE THE SHORT-WAVE APPEARS TO BE QUITE WEAK ON SATELLITE IMAGERY
THIS EVENING.

STRONG WINDS HAVE AGAIN BEEN AN ISSUE ABOVE ABOUT 6500 FEET...WITH
SEVERAL SITES AND SPOTTERS REPORTING GUSTS TO SLIGHTLY ABOVE 50
MPH THIS EVENING. THESE STRONG WINDS HAVE CREATED LOCALIZED AREAS
OF BLOWING AND DRIFTING SNOW...BUT SPOTTERS HAVE INDICATED THAT
BLOWING SNOW HAS BEEN LOW TO THE GROUND AND NOT CREATING
SIGNIFICANT VISIBILITY REDUCTIONS. WITH HIGH PRESSURE OVER UTAH
AND NORTHWEST COLORADO INTERACTING WITH SURFACE LOW PRESSURE OVER
THE EASTERN DAKOTAS...WINDS SHOULD CONTINUE TO BE QUITE STRONG
OVERNIGHT ESPECIALLY IN THE HIGHER TERRAIN LOCATIONS. CARPENTER

&&

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...NO END IN SIGHT TO THE
PROGRESSIVE UPPER AIR PATTERN...AT LEAST THE TIMING DOES SUGGEST
A WHITE XMAS MORNING.  A COLD FRONT WILL SWEEP ACROSS THE CWA
EARLY IN THE EVENING HOURS OF XMAS EVE AS NEXT UPPER TROUGH MOVES
INTO THE ROCKIES FROM THE NW.  LIGHT SNOW WILL RAPIDLY SPREAD OVER
THE WESTERN/NORTHERN CWA BEHIND THE FRONT MONDAY EVENING...AND
THEN MOVE ACROSS THE REST OF THE CWA MONDAY NIGHT.  THE SNOW WILL
CONTINUE MAINLY JUST OVER THE SOUTHERN HALF OF CWA XMAS MORNING
WITH IMPROVEMENT XMAS AFTERNOON...A LITTLE FASTER THAN PREVIOUSLY
SHOWN.  BRIEF UPPER RIDGE WILL THEN PREVAIL FOR XMAS NIGHT THROUGH
MIDDAY WEDNESDAY WITH DRY AND COLD CONDITIONS THE RESULT.  ANOTHER
UPPER TROUGH WILL MOVE IN FOR WED NIGHT AND THURSDAY BRINGING
SCATTERED AREAS OF LIGHT SNOW WITH IT AND KEEPING TEMPS COLD.
FLOW ALOFT WILL BACK A LITTLE TO THE SW FRIDAY AND FRIDAY NIGHT
AND A WEAKENING SHORTWAVE TROUGH MOVES IN WITH JUST A FEW MOUNTAIN
SNOW SHOWERS.  YET ANOTHER SHORTWAVE WILL MOVE IN SATURDAY NIGHT.

&&

.AVIATION...AREAS OF REDUCED VISIBILITY IN BLOWING SNOW WILL
CONTINUE THIS EVENING IN THE HIGHER TERRAIN OF CARBON AND ALBANY
COUNTIES. LOCALIZED MVFR CONDITIONS WILL BE PRESENT OVERNIGHT DUE
TO REDUCED VISIBILITIES WITH BLOWING SNOW...BUT GENERALLY VFR
CONDITIONS AREA EXPECTED THROUGH MORNING. AREAS OF MVFR CONDITIONS
WILL DEVELOP SUNDAY FROM WEST TO EAST ACROSS THE AREA AS A
DISTURBANCE PRODUCES AREAS OF LIGHT SNOW. CARPENTER

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...SJC
LONG TERM....JLH
Hazardous weather outlook, Dec 22, 5:13 AM MST, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
513 AM MST SAT DEC 22 2007

NEZ001>003-019>021-054-055-WYZ060-067>070-231215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
513 AM MST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF SNOW ACROSS THE AREA SUNDAY...MONDAY NIGHT
AND TUESDAY AND AGAIN ON THURSDAY. COLD TEMPERATURES CAN BE
EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-061>066-231215-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
513 AM MST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL PRODUCE AREAS OF BLOWING SNOW TODAY AND
TONIGHT. THE BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF SNOW ACROSS THE AREA EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Dec 22, 10:52 PM MST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 PM MST SAT DEC 22 2007

WYZ063-064-066-067-069-231000-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE
1052 PM MST SAT DEC 22 2007

...STRONG WINDS TO CONTINUE OVERNIGHT TONIGHT...

STRONG WINDS WILL CONTINUE THIS EVENING WITH 25 TO 35 MPH AND
GUSTS OF 50 TO 60 MPH COMMON ALONG THE FOOTHILLS OF THE LARAMIE
RANGE ALONG INTERSTATE 25...AND IN THE HIGHER TERRAIN ALONG
INTERSTATE 80 NEAR ELK MOUNTAIN. SLIGHTLY HIGHER WIND GUSTS WILL
BE POSSIBLE IN THE HIGHER TERRAIN WEST OF INTERSTATE 25 IN
LARAMIE AND PLATTE COUNTIES. THOSE TRAVELING TONIGHT SHOULD USE
EXTRA CAUTION AS OPEN AREAS WILL LIKELY HAVE LOCALIZED BLOWING
SNOW AND SLIPPERY ROAD CONDITIONS. STRONGEST WINDS IN THE CITIES
OF LARAMIE AND CHEYENNE OVERNIGHT ARE EXPECTED TO BE SLIGHTLY
WEAKER AND WILL REMAIN IN THE 20 TO 30 MPH RANGE WITH PEAK GUSTS
TO AROUND 40 MPH.
Special weather statement, Dec 22, 10:53 PM MST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1053 PM MST SAT DEC 22 2007

WYZ063-064-066-067-069-231015-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE
1053 PM MST SAT DEC 22 2007

...STRONG WINDS TO CONTINUE OVERNIGHT TONIGHT...

STRONG WINDS WILL CONTINUE TONIGHT WITH 25 TO 35 MPH AND
GUSTS OF 50 TO 60 MPH COMMON ALONG THE FOOTHILLS OF THE LARAMIE
RANGE ALONG INTERSTATE 25...AND IN THE HIGHER TERRAIN ALONG
INTERSTATE 80 NEAR ELK MOUNTAIN. SLIGHTLY HIGHER WIND GUSTS WILL
BE POSSIBLE IN THE HIGHER TERRAIN WEST OF INTERSTATE 25 IN
LARAMIE AND PLATTE COUNTIES. THOSE TRAVELING TONIGHT SHOULD USE
EXTRA CAUTION AS OPEN AREAS WILL LIKELY HAVE LOCALIZED BLOWING
SNOW AND SLIPPERY ROAD CONDITIONS. STRONGEST WINDS IN THE CITIES
OF LARAMIE AND CHEYENNE OVERNIGHT ARE EXPECTED TO BE SLIGHTLY
WEAKER AND WILL REMAIN IN THE 20 TO 30 MPH RANGE WITH PEAK GUSTS
TO AROUND 40 MPH.

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.